October  2010, 4(4): 715-732. doi: 10.3934/jmd.2010.4.715

Infinite translation surfaces with infinitely generated Veech groups

1. 

LATP, case cour A, Faculté des sciences Saint Jérôme, Avenue Escadrille Normandie Niemen, 13397 Marseille cedex 20, France

2. 

Institute for Algebra and Geometry, University of Karlsruhe, 76128 Karlsruhe, Germany

Received  June 2010 Revised  September 2010 Published  January 2011

We study infinite translation surfaces which are $\ZZ$-covers of finite square-tiled surfaces obtained by a certain two-slit cut and paste construction. We show that if the finite translation surface has a one-cylinder decomposition in some direction, then the Veech group of the infinite translation surface is either a lattice or an infinitely generated group of the first kind. The square-tiled surfaces of genus two with one zero provide examples for finite translation surfaces that fulfill the prerequisites of the theorem.
Citation: Pascal Hubert, Gabriela Schmithüsen. Infinite translation surfaces with infinitely generated Veech groups. Journal of Modern Dynamics, 2010, 4 (4) : 715-732. doi: 10.3934/jmd.2010.4.715
References:
[1]

Thesis (Ph.D.)–Cornell University. ProQuest LLC, Ann Arbor, MI, 2009.  Google Scholar

[2]

Algebra Logic, 18 (1980), 319-325. doi: 10.1007/BF01673500.  Google Scholar

[3]

In the tradition of Ahlfors and Bers, III, 123-145, Contemp. Math., 355, Amer. Math. Soc., Providence, RI, 2004.  Google Scholar

[4]

Duke Math. J., 103 (2000), 191-213. doi: 10.1215/S0012-7094-00-10321-3.  Google Scholar

[5]

The geometry of Riemann surfaces and abelian varieties, 133-144, Contemp. Math., 397, Amer. Math. Soc., Providence, RI, 2006.  Google Scholar

[6]

(2007) preprint, arXiv:0802.0189. Google Scholar

[7]

to appear in Annales de L'Institut Fourier (2009). Google Scholar

[8]

Israel J. Math., 151 (2006), 281-321. doi: 10.1007/BF02777365.  Google Scholar

[9]

Int. Math. Res. Not., (2005), 47-64.  Google Scholar

[10]

Duke Math. J., 123 (2004), 49-69. doi: 10.1215/S0012-7094-04-12312-8.  Google Scholar

[11]

(2008) preprint. Google Scholar

[12]

Invent. Math., 153 (2003), 631-678. doi: 10.1007/s00222-003-0303-x.  Google Scholar

[13]

(2007) preprint, arXiv:math/0702374. Google Scholar

[14]

Acta Math., 191 (2003), 191-223. doi: 10.1007/BF02392964.  Google Scholar

[15]

P. Przytycki, G. Schmithüsen and F. Valdez, Veech groups of Loch Ness monsters,, to appear in Annales de l'Institut Fourier., ().   Google Scholar

[16]

Dissertation 2005, Universität Karlsruhe. Google Scholar

[17]

Experiment. Math., 13 (2004), 459-472.  Google Scholar

[18]

The geometry of Riemann surfaces and abelian varieties, 193-206, Contemp. Math., 397, Amer. Math. Soc., Providence, RI, 2006.  Google Scholar

[19]

Proceedings of 34th Symposium on Transformation Groups, 31-55, Wing Co., Wakayama, 2007.  Google Scholar

[20]

Ergod. Th. & Dynam. Sys., 29 (2009), 255-271.  Google Scholar

[21]

Preprint 2009, arXiv:0905.1591v2. Google Scholar

[22]

Invent. Math., 97 (1989), 553-583. doi: 10.1007/BF01388890.  Google Scholar

show all references

References:
[1]

Thesis (Ph.D.)–Cornell University. ProQuest LLC, Ann Arbor, MI, 2009.  Google Scholar

[2]

Algebra Logic, 18 (1980), 319-325. doi: 10.1007/BF01673500.  Google Scholar

[3]

In the tradition of Ahlfors and Bers, III, 123-145, Contemp. Math., 355, Amer. Math. Soc., Providence, RI, 2004.  Google Scholar

[4]

Duke Math. J., 103 (2000), 191-213. doi: 10.1215/S0012-7094-00-10321-3.  Google Scholar

[5]

The geometry of Riemann surfaces and abelian varieties, 133-144, Contemp. Math., 397, Amer. Math. Soc., Providence, RI, 2006.  Google Scholar

[6]

(2007) preprint, arXiv:0802.0189. Google Scholar

[7]

to appear in Annales de L'Institut Fourier (2009). Google Scholar

[8]

Israel J. Math., 151 (2006), 281-321. doi: 10.1007/BF02777365.  Google Scholar

[9]

Int. Math. Res. Not., (2005), 47-64.  Google Scholar

[10]

Duke Math. J., 123 (2004), 49-69. doi: 10.1215/S0012-7094-04-12312-8.  Google Scholar

[11]

(2008) preprint. Google Scholar

[12]

Invent. Math., 153 (2003), 631-678. doi: 10.1007/s00222-003-0303-x.  Google Scholar

[13]

(2007) preprint, arXiv:math/0702374. Google Scholar

[14]

Acta Math., 191 (2003), 191-223. doi: 10.1007/BF02392964.  Google Scholar

[15]

P. Przytycki, G. Schmithüsen and F. Valdez, Veech groups of Loch Ness monsters,, to appear in Annales de l'Institut Fourier., ().   Google Scholar

[16]

Dissertation 2005, Universität Karlsruhe. Google Scholar

[17]

Experiment. Math., 13 (2004), 459-472.  Google Scholar

[18]

The geometry of Riemann surfaces and abelian varieties, 193-206, Contemp. Math., 397, Amer. Math. Soc., Providence, RI, 2006.  Google Scholar

[19]

Proceedings of 34th Symposium on Transformation Groups, 31-55, Wing Co., Wakayama, 2007.  Google Scholar

[20]

Ergod. Th. & Dynam. Sys., 29 (2009), 255-271.  Google Scholar

[21]

Preprint 2009, arXiv:0905.1591v2. Google Scholar

[22]

Invent. Math., 97 (1989), 553-583. doi: 10.1007/BF01388890.  Google Scholar

[1]

Kiyoshi Igusa, Gordana Todorov. Picture groups and maximal green sequences. Electronic Research Archive, , () : -. doi: 10.3934/era.2021025

[2]

Thomas Kappeler, Yannick Widmer. On nomalized differentials on spectral curves associated with the sinh-Gordon equation. Journal of Geometric Mechanics, 2021, 13 (1) : 73-143. doi: 10.3934/jgm.2020023

[3]

Lei Zhang, Luming Jia. Near-field imaging for an obstacle above rough surfaces with limited aperture data. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021024

[4]

Jean-François Biasse. Improvements in the computation of ideal class groups of imaginary quadratic number fields. Advances in Mathematics of Communications, 2010, 4 (2) : 141-154. doi: 10.3934/amc.2010.4.141

[5]

Xiaochen Mao, Weijie Ding, Xiangyu Zhou, Song Wang, Xingyong Li. Complexity in time-delay networks of multiple interacting neural groups. Electronic Research Archive, , () : -. doi: 10.3934/era.2021022

[6]

Charlene Kalle, Niels Langeveld, Marta Maggioni, Sara Munday. Matching for a family of infinite measure continued fraction transformations. Discrete & Continuous Dynamical Systems, 2020, 40 (11) : 6309-6330. doi: 10.3934/dcds.2020281

[7]

Seung-Yeal Ha, Myeongju Kang, Bora Moon. Collective behaviors of a Winfree ensemble on an infinite cylinder. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2749-2779. doi: 10.3934/dcdsb.2020204

[8]

Mao Okada. Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces. Journal of Modern Dynamics, 2021, 17: 111-143. doi: 10.3934/jmd.2021004

[9]

Marcelo Messias. Periodic perturbation of quadratic systems with two infinite heteroclinic cycles. Discrete & Continuous Dynamical Systems, 2012, 32 (5) : 1881-1899. doi: 10.3934/dcds.2012.32.1881

[10]

Pengfei Wang, Mengyi Zhang, Huan Su. Input-to-state stability of infinite-dimensional stochastic nonlinear systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021066

[11]

Andrés Contreras, Juan Peypouquet. Forward-backward approximation of nonlinear semigroups in finite and infinite horizon. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021051

[12]

Wenjing Liu, Rong Yang, Xin-Guang Yang. Dynamics of a 3D Brinkman-Forchheimer equation with infinite delay. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021052

[13]

V. Vijayakumar, R. Udhayakumar, K. Kavitha. On the approximate controllability of neutral integro-differential inclusions of Sobolev-type with infinite delay. Evolution Equations & Control Theory, 2021, 10 (2) : 271-296. doi: 10.3934/eect.2020066

[14]

Yosra Soussi. Stable recovery of a non-compactly supported coefficient of a Schrödinger equation on an infinite waveguide. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021022

[15]

Masashi Wakaiki, Hideki Sano. Stability analysis of infinite-dimensional event-triggered and self-triggered control systems with Lipschitz perturbations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021021

[16]

Yuxin Tan, Yijing Sun. The Orlicz Minkowski problem involving $ 0 < p < 1 $: From one constant to an infinite interval. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021037

2019 Impact Factor: 0.465

Metrics

  • PDF downloads (51)
  • HTML views (0)
  • Cited by (9)

Other articles
by authors

[Back to Top]